A singular limit for an age structured mutation problem

  • Received: 31 October 2015 Accepted: 10 March 2016 Published: 01 February 2017
  • MSC : Primary: 34E15, 92D25; Secondary: 34E13

  • The spread of a particular trait in a cell population often is modelled by an appropriate system of ordinary differential equations describing how the sizes of subpopulations of the cells with the same genome change in time. On the other hand, it is recognized that cells have their own vital dynamics and mutations, leading to changes in their genome, mostly occurring during the cell division at the end of its life cycle. In this context, the process is described by a system of McKendrick type equations which resembles a network transport problem. In this paper we show that, under an appropriate scaling of the latter, these two descriptions are asymptotically equivalent.

    Citation: Jacek Banasiak, Aleksandra Falkiewicz. A singular limit for an age structured mutation problem[J]. Mathematical Biosciences and Engineering, 2017, 14(1): 17-30. doi: 10.3934/mbe.2017002

    Related Papers:

  • The spread of a particular trait in a cell population often is modelled by an appropriate system of ordinary differential equations describing how the sizes of subpopulations of the cells with the same genome change in time. On the other hand, it is recognized that cells have their own vital dynamics and mutations, leading to changes in their genome, mostly occurring during the cell division at the end of its life cycle. In this context, the process is described by a system of McKendrick type equations which resembles a network transport problem. In this paper we show that, under an appropriate scaling of the latter, these two descriptions are asymptotically equivalent.


    加载中
    [1] [ H. Amann and J. Escher, Analysis II Birkhäuser, Basel 2008.
    [2] [ W. Arendt, Resolvent positive operators, Proc. Lond. Math. Soc., 54 (1987): 321-349.
    [3] [ J. Banasiak,L. Arlotti, null, Positive Perturbations of Semigroups with Applications, Springer Verlag, London, 2006.
    [4] [ J. Banasiak and A. Falkiewicz, Some transport and diffusion processes on networks and their graph realizability Appl. Math. Lett. ,45 (2015), 25-30
    [5] [ J. Banasiak, A. Falkiewicz and P. Namayanja, Semigroup approach to diffusion and transport problems on networks Semigroup Forum. [DOI 10.1007/s00233-015-9730-4]
    [6] [ J. Banasiak,A. Falkiewicz,P. Namayanja, Asymptotic state lumping in transport and diffusion problems on networks with applications to population problems, Math. Models Methods Appl. Sci., 26 (2016): 215-247.
    [7] [ J. Banasiak and M. Lachowicz, Methods of Small Parameter in Mathematical Biology Birkhäuser/Springer, Cham, 2014.
    [8] [ J. Banasiak,M. Moszyński, Dynamics of birth-and-death processes with proliferation -stability and chaos, Discrete Contin. Dyn. Syst., 29 (2011): 67-79.
    [9] [ A. Bobrowski, null, Functional Analysis for Probability and Stochastic Processes, Cambridge University Press, Cambridge, 2005.
    [10] [ A. Bobrowski, null, Convergence of One-parameter Operator Semigroups. In Models of Mathematical Biology and Elsewhere, Cambridge University Press, Cambridge, 2016.
    [11] [ A. Bobrowski, On Hille-type approximation of degenerate semigroups of operators, Linear Algebra and its Applications, 511 (2016): 31-53.
    [12] [ A. Bobrowski,M. Kimmel, Asymptotic behaviour of an operator exponential related to branching random walk models of DNA repeats, J. Biol. Systems, 7 (1999): 33-43.
    [13] [ B. Dorn, Semigroups for flows in infinite networks, Semigroup Forum, 76 (2008): 341-356.
    [14] [ K. J. Engel,R. Nagel, null, One-Parameter Semigroups for Linear Evolution Equations, Springer Verlag, New York, 1999.
    [15] [ M. Kimmel,D. N. Stivers, Time-continuous branching walk models of unstable gene amplification, Bull. Math. Biol., 50 (1994): 337-357.
    [16] [ M. Kimmel,A. Świerniak,A. Polański, Infinite-dimensional model of evolution of drug resistance of cancer cells, J. Math. Systems Estimation Control, 8 (1998): 1-16.
    [17] [ M. Kramar,E. Sikolya, Spectral properties and asymptotic periodicity of flows in networks, Math. Z., 249 (2005): 139-162.
    [18] [ J. L. Lebowitz,S. I. Rubinov, A theory for the age and generation time distribution of a microbial population, J. Theor. Biol., 1 (1974): 17-36.
    [19] [ C. D. Meyer, Matrix Analysis and Applied Linear Algebra SIAM, Philadelphia, 2000.
    [20] [ P. Namayanja, Transport on Network Structures Ph. D thesis, UKZN, 2012.
    [21] [ M. Rotenberg, Transport theory for growing cell population, J. Theor. Biol., 103 (1983): 181-199.
    [22] [ A. Świerniak, A. Polański and M. Kimmel, Control problems arising in chemotherapy under evolving drug resistance, Preprints of the 13th World Congress of IFAC 1996, Volume B, 411-416.
    [23] [ H. T. K. Tse, W. McConnell Weaver and D. Di Carlo, Increased asymmetric and multi-daughter cell division in mechanically confined microenvironments PLoS ONE, 7 (2012), e38986.
  • Reader Comments
  • © 2017 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/4.0)
通讯作者: 陈斌, bchen63@163.com
  • 1. 

    沈阳化工大学材料科学与工程学院 沈阳 110142

  1. 本站搜索
  2. 百度学术搜索
  3. 万方数据库搜索
  4. CNKI搜索

Metrics

Article views(577) PDF downloads(494) Cited by(4)

Article outline

Other Articles By Authors

/

DownLoad:  Full-Size Img  PowerPoint
Return
Return

Catalog